Lexapro withdrawal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jano
New Member


Date Joined Jan 2006
Total Posts : 14
   Posted 7/21/2006 7:46 PM (GMT -7)   
I was recently prescribed 10 mg of Lexapro.  I was not able to shake the tired feeling and took myself off of it cold turkey.  I have been suffering with withdrawal symptoms now for a month.  Has anyone else suffered with this?  I should have tapered off, but I didn't.  I have had dizziness, insomnia, nightmares, absentmindedness.  My doctor is suprised that it is taking this long to get through the withdrawal symptoms. I would be interested in hearing from anyone who has gone through this.
 
Jano

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 7/22/2006 3:44 AM (GMT -7)   
Hi Jano,

I am currently taking lexapro at the moment and I do know that if you suddenly stop taking it, it can make you feel awful and the dizziness id very common but I too am suprised that it is taking so long for these side effects to go. I hope they get better for you soon, Im sure they can't last much longer.
Go back to your doctor if this continues, maybe ask your local pharmacist for their advice too.
Victoria

Flavor flav!
Regular Member


Date Joined Jul 2006
Total Posts : 21
   Posted 7/23/2006 11:03 PM (GMT -7)   
Are you on any other meds? Perhaps the dizziness and things is just a product of one of your other meds that lexapro cancelled out when it was in your system? Just a thought. Otherwise, ive stopped lexapro cold turkey and started again and back and forth with little to no side effects that i can remember.
Ive stopped effexor and was messed up big time for a few days.
"I wish I could give you points for that grizzled exchange, but i cant."


phishhead
Regular Member


Date Joined Jul 2006
Total Posts : 35
   Posted 7/24/2006 6:04 AM (GMT -7)   
I agree with Flavor Flav!(good call on hoops by the way). I've never had any problems coming off of lexapro by itself but its quite possible that one of the other meds in your system has caused your problems. I think a lot of us are unfortunately on quite a "cocktail" of meds and its almost impossible even for a doctor to predict what will happen when we go off of one.
"Nothing I See Can be Taken From Me."- Trey Anastasion & Tom Marshall
 
"Set the gearshift to the high gear of your soul...You've got to run like an Antelope, out of control!"- Trey Anastasio
 
"A good day ain't got no rain. A bad day is when I lie in bed and think of things that might have been." Paul Simon
 
"God never listens...to what I say....And you don't get a refund if you overpray." Anastasio/Marshall
 
"So toss away stuff you don't need in the end...keep what's important and know who's your friend." Anastasio/Marshall
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/24/2006 8:50 AM (GMT -7)   
hello jano,

I got off 10mg of Lexapro cold turkey too. The only symptoms that I had was some diziness, and a sense of feeling unsteady on my feel. But those symptoms only lasted about a week if now less. Good luck with everything.
~Olivia

"Don't let your yesterday ruin your today."


janlewa
New Member


Date Joined Jul 2006
Total Posts : 5
   Posted 7/26/2006 5:02 AM (GMT -7)   
I stopped taking lexapro as i noticed it was making my blood pressur ehigher, and I was getting more short-tempered. also, I had the tendency to sleep very early because of an unknown fatigue.. now I use SINEQUAN ( www.drugdelivery.ca/s350-s-SINEQUAN.aspx ) and it really helps me to pull through my depression. Hope I was a help and yeah folks, you can view a small logo of SINEQUAN below :)


VIEW IMAGE

alittleunwelll
Regular Member


Date Joined Jul 2006
Total Posts : 22
   Posted 7/26/2006 1:12 PM (GMT -7)   
I recently attempted to go off my Lexapro. I had: noises in my head (not voices, a shooshing noise), immediate return of depression - crying, insecurity, anxiety and sleepiness. Long story short, I am taking it again. I say that it changed my life, so I don't know why I tried to stop taking it. Good luck to you.

stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 8/6/2006 4:28 PM (GMT -7)   
Everyone is different in how they react to meds but here is my story. I have been on 10mg Lexapro for a while now. about a month ago I had surgery (unrelated) and while on pain meds I realized that I had not been taking my Lexapro (just forgot) and that I was feeling dizzy and weird. I knew it was not the pain meds and got back on my Lexapro regualrly. At my last appointment my doctor and I agreed it was time to try getting off the Lexapro. She cut me back to 5mg everyday for 3 weeks and then 5 mg every other day for 3 weeks. I am drug free and didn't have any problems with withdrawl. That is what worked for me.

sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 8/24/2006 8:22 AM (GMT -7)   
hiya every1 . am very new 2 this web site . just joined 2day . was also on lexapro as well . took it 4 a month and stopped it very adruptly nearly 5 days ago cos it was making me a 100 times more worse . it also supressed my apetite , gave me extreme fatigue , migraines and severe insomnia . i was also on 10mg as well . i am now having really severe withdrawal symptoms which includes severe burning sensations all over my body which is unbearable , severe agitation and anxiety , extreme fatigue ,extreme pressure in your head , headaches , no apetite , feelings of terror , mood swings , crying spells , feelings of being detached , visual distrubances , panic attacks , aches and pains , dizziness , migraines , memory loss and suicidal thoughts and impulses . this drug also does damage 2 ur liver as well cos thatis where it is stored while u take it . plus it also can't be given to anyone at all who have suicidal thoughts or has got a history of suicide attempts . i have just found that very last bit out this second . omega 3 , multivitamins and vitamin B complex helps with lexapro withdrawal symptoms . if any1 who is thinking of trying this drug , please don't . it is pure hell .

sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 8/24/2006 8:39 AM (GMT -7)   
maybe all those withdrawal symptoms that i am having is a drug interaction between lexapro and zopiclone as well because i was on zopiclone which is a sleeping pill for 3 whole months and i also stopped it very adruptly as well under a month ago . who really knows ! hope i get better very soon . the ssri withdrawal syndrome lasts only for 14 days . it starts 2 or 3 days after u stopped the ssri , peaks on the 7th day and graudally dies down before the 14th day . been on antidepressants on and off since i was 16 years old . am 37 now . lexapro is a sssri
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:48 AM (GMT -7)
There are a total of 2,732,021 posts in 300,982 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Bui.
230 Guest(s), 5 Registered Member(s) are currently online.  Details
81GyGuy, Ruey, Milla, Traveler, maioeiage


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer